Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 59, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 2, 2001, 4:36 PM EDT for Horry County, South Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2001, 4:36 PM EDT (20:36 UTC)
- Expired
- Jul 2, 2001, 5:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Horry County, SC
The radar
The Wilmington radar (KLTX), 51 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1209 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KILM 022040
SVRILM
SCC051-022100-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
436 PM EDT MON JUL 2 2001
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
* UNTIL 500 PM EDT
* AT 434 PM EDT... A SEVERE THUNDERSTORM WHICH WAS PRODUCING NICKEL
SIZE HAIL WAS OVER NORTH MYRTLE BEACH AND EXTENDED ALONG THE COAST
FROM MYRTLE BEACH TO LITTLE RIVER INLET. THE THUNDERSTORM WAS
MOVING TO THE SOUTH A 5 MPH.
* THE SEVERE THUNDERSTORM WILL CONTINUE ALONG THE HORRY COUNTY
COAST.
LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 58 MPH ARE EXPECTED FROM
THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS
PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN WILMINGTON NC.
.END
$$
DRH/SP
LAT...LON 3377 7923 3357 7901 3374 7885 3387 7855
3410 7884What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 1:43 PM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jul 2, 1:43 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON, NC 143 PM EDT MON JUL 2 2001 FRONTAL BOUNDARY SINKING SOUTH OVER CWA THIS AFTN AND FIRING A NICE LINE OF SHOWERS AND TSTMS IN THE WARM MOIST AIR OVER REGION. RESULTANT WIND APPEARS TO BE ATTEMPTING TO WORK INLAND OVER SRN BRUNSWICK CO. THIS MAY HELP TO ENHANCE PCPN AS FRONT APPROACHES. DEWPT BOUNDARY WELL BEHIND THE FRONT. MODELS REMAIN SIMILAR IN SLOWLY PUSHING THE FRONT THROUGH CWA AND STALLING IT JUST S OF US TONIGHT. MOISTURE HOLDS ON NEXT FEW DAYS AS HIGH PRES AND DRIER AIR PROGGED ONLY TO MAKE IT INTO N-NE NC THROUGH PERIOD. ETA/AVN MODELS SHOWING WEAK S/W MOVING ALONG NC/SC TNGT. WITH AIRMASS REMAINING FAIRLY MOIST...THE CHC FOR PCPN WILL CONTINUE. WILL CARRY CHC POPS TNGT. WITH MOISTURE HANGING AROUND WILL KEEP WITH PARTLY CLOUDY SKIES AND CHC POPS FOR TUE. MAX TEMPS IN LOW TO MID 80S. WINDS RETURN TO S-SW DIRECTION W AS NEXT FRONT APPROACHES AND TEMPS WARM A FEW DEGREES. WILL AGAIN CARRY CHC POPS FOR AFTN ACTIVITY. EXTENDED: ANOTHER COLD FRONT APPROACHES WED NIGHT AND SLOWLY PUSHES THROUGH CAROLINAS DURING THURS AND OFFSHORE EARLY FRI. BEST CHC RAINS LOOKS TO BE THURS AND WILL CARRY CHC POPS THROUGH FRIDAY. PLAN TO KEEP REMAINDER OF EXTENDED DRY AT THIS POINT. CWF: WINDS TURING TO THE NE LATE THIS AFTN AND EVNG 10 TO 15 KT. WINDS RETURN TO S/SE DIRECTION ON TUE AND REMAIN THROUGH PERIOD. NO FLAGS. FCSTID = 30 ILM 69 84 71 87 / 30 30 20 30 LBT 66 85 70 88 / 30 30 20 30 FLO 68 86 70 89 / 30 30 20 30 MYR 70 83 72 86 / 30 30 20 30 .ILM... NC...NONE. SC...NONE. PJN
In the hours before
Local storm report, Jul 2, 4:30 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
430 PM EDT MON JUL 2 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM FLORENCE SC WIND DAMAGE
07/02/01 FLORENCE TREES AND POWER LINES DOWN
ON WEST PALMETTO STREET.Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.